Alert archive / Iowa / Red Flag Warnings in 2026

Red Flag Warning 3, NWS Quad Cities, IA

March 27, 202621 counties in Iowa; 5 counties in Illinois; Clark County, Scotland County, Missouri

NWS Quad Cities, IA issued this red flag warning at Mar 27, 2026, 11:59 AM CDT for 21 counties in Iowa; 5 counties in Illinois; Clark County, Scotland County, Missouri. It took effect at Mar 28, 2026, 10:00 AM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 27, 2026, 11:59 AM CDT (16:59 UTC)
In effect from
Mar 28, 2026, 10:00 AM CDT
Expired
Mar 28, 2026, 9:00 PM CDT
In force
11 hr
Issued by
NWS Quad Cities, IA
All 28 counties

Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Hancock County, IL, Henderson County, IL, Jo Daviess County, IL, Mercer County, IL, Rock Island County, IL, Clark County, MO, Scotland County, MO

The radar

The Quad Cities radar (KDVN), 64 km from the middle of the area, began a volume at 16:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 5.0 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2026-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2026-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1305 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

402 
WWUS83 KDVN 271659
RFWDVN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Quad Cities IA IL
1159 AM CDT Fri Mar 27 2026

IAZ040-041-051-052-063-064-076-077-087-280300-
/O.NEW.KDVN.FW.W.0003.260328T1500Z-260329T0200Z/
Buchanan-Delaware-Benton-Linn-Iowa-Johnson-Keokuk-Washington-
Jefferson-
1159 AM CDT Fri Mar 27 2026

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM CDT SATURDAY FOR 
CRITICAL FIRE DANGER...

* AFFECTED AREA...Portions of eastern Iowa.

* TIMING...From Saturday morning through Saturday evening.

* WINDS...South 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 15 to 20 percent.

* IMPACTS...Any fire that develops will spread quickly. Outdoor
  burning should be avoided.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
5 follow-up statements
964 
WWUS83 KDVN 280046
RFWDVN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Quad Cities IA IL
746 PM CDT Fri Mar 27 2026

IAZ040-041-051-052-063-064-076-077-087-280900-
/O.CON.KDVN.FW.W.0003.260328T1500Z-260329T0200Z/
Buchanan-Delaware-Benton-Linn-Iowa-Johnson-Keokuk-Washington-
Jefferson-
746 PM CDT Fri Mar 27 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT
SATURDAY FOR CRITICAL FIRE DANGER...

* AFFECTED AREA...Portions of eastern Iowa

* TIMING...From 10 AM to 9 PM CDT Saturday.

* WINDS...South 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 15 to 20 percent.

* IMPACTS...Any fire that develops will spread quickly. Outdoor 
  burning should be avoided.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

GROSS
469 
WWUS83 KDVN 280809
RFWDVN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Quad Cities IA IL
309 AM CDT Sat Mar 28 2026

IAZ042-053-054-065>068-078-088-089-098-099-ILZ001-015-024-025-034-
MOZ009-010-281615-
/O.EXA.KDVN.FW.W.0003.260328T1500Z-260329T0200Z/
Dubuque-Jones-Jackson-Cedar-Clinton-Muscatine-Scott-Louisa-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Rock Island-Mercer-
Henderson-Hancock-Scotland-Clark-
309 AM CDT Sat Mar 28 2026

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT
THIS EVENING FOR CRITICAL FIRE DANGER..

* AFFECTED AREA...Areas along and west of the Mississippi River.

* TIMING...From 10 AM this morning to 9 PM CDT this evening.

* WINDS...South 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 17 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

IAZ040-041-051-052-063-064-076-077-087-281615-
/O.CON.KDVN.FW.W.0003.260328T1500Z-260329T0200Z/
Buchanan-Delaware-Benton-Linn-Iowa-Johnson-Keokuk-Washington-
Jefferson-
309 AM CDT Sat Mar 28 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM CDT THIS EVENING FOR CRITICAL FIRE DANGER...

* AFFECTED AREA...Eastern Iowa.

* TIMING...From 10 AM this morning to 9 PM CDT this evening.

* WINDS...South 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
412 
WWUS83 KDVN 281517
RFWDVN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Quad Cities IA IL
1017 AM CDT Sat Mar 28 2026



IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-015-024-
025-034-MOZ009-010-282330-
/O.CON.KDVN.FW.W.0003.000000T0000Z-260329T0200Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Rock Island-Mercer-
Henderson-Hancock-Scotland-Clark-
1017 AM CDT Sat Mar 28 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR CRITICAL FIRE DANGER...

* AFFECTED AREA...Eastern Iowa and far western Illinois.

* TIMING...Until 9 PM CDT this evening.

* WINDS...South 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 17 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
951 
WWUS83 KDVN 281911
RFWDVN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Quad Cities IA IL
211 PM CDT Sat Mar 28 2026


IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-015-024-
025-034-MOZ009-010-290200-
/O.CON.KDVN.FW.W.0003.000000T0000Z-260329T0200Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Rock Island-Mercer-
Henderson-Hancock-Scotland-Clark-
211 PM CDT Sat Mar 28 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR CRITICAL FIRE DANGER...

* AFFECTED AREA...Eastern Iowa and far western Illinois.

* TIMING...Until 9 PM CDT this evening.

* WINDS...South 15 to 25 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
gusty winds, low relative humidity, and warm temperatures can 
contribute to extreme fire behavior.

&&

$$
419 
WWUS83 KDVN 290200
RFWDVN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Quad Cities IA IL
900 PM CDT Sat Mar 28 2026

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-015-024-
025-034-MOZ009-010-290300-
/O.EXP.KDVN.FW.W.0003.000000T0000Z-260329T0200Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Rock Island-Mercer-
Henderson-Hancock-Scotland-Clark-
900 PM CDT Sat Mar 28 2026

...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR
CRITICAL FIRE DANGER...

The Red Flag Warning will be allowed to expire as winds have
decreased significantly and temperatures have cooled off.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this red flag warning went out at Mar 27, 6:18 AM CDT, 5 hours 41 minutes earlier. Its key messages:

  • Windy conditions combined with low humidity levels and dried vegetation will result in an elevated fire risk along/west of the Mississippi Friday and Saturday.
  • Another significant warm-up will commence again this weekend and into the first part of next week.
  • A pattern change at the end of the month will create southwest flow aloft along the better prospects for some rain.
Area forecast discussion, Mar 27, 6:18 AM CDT, 5 hours 41 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
618 AM CDT Fri Mar 27 2026

...Updated for 12z Aviation...

.KEY MESSAGES...

- Windy conditions combined with low humidity levels and dried
  vegetation will result in an elevated fire risk along/west of
  the Mississippi Friday and Saturday.

- Another significant warm-up will commence again this weekend
  and into the first part of next week.

- A pattern change at the end of the month will create southwest
  flow aloft along the better prospects for some rain.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 241 AM CDT Fri Mar 27 2026

Blustery and chilly conditions will be seen across the area today.
Highs look to be 45 to 50 across much of the area but 15 to 25 mph
winds will create an additional chill.

Although temperatures will be cooler, the windy conditions combined
with low humidity levels and dried vegetation will result in an
elevated fire risk for areas mainly along/west of the Mississippi.

Winds will gradually diminish after sunset as high pressure builds
into the Midwest and the boundary layer decouples.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
Issued at 241 AM CDT Fri Mar 27 2026

Saturday through Monday
Assessment...a certainty (>98%) of a significant warm-up

The upper high over the western CONUS will flatten and move east
over the weekend and early next week signaling the start of a
pattern change. As the upper high moves east, southerly flow will
bring warmer than normal temperatures into the area along with
higher dew points.

There is an elevated fire risk on Saturday for areas along/west of
the Mississippi. Humidity levels slowly climb Sunday through Monday
and thus do no result in an elevated fire risk. However, the
situation will need to be watched given the overall drought
conditions across the area.

Monday night through Thursday
Assessment...a certainty (>98%) starting out warm then cooling down.
Low to medium (25-40%) confidence regarding rain chances.

The model consensus has a daily chance of rain from Monday night
through Thursday. Interestingly, the deterministic solutions are
drier than the ensemble means of the global models.

The pattern aloft will have shifted to southwest flow so moisture
aloft will be able to flow into the area. Low level moisture will,
in time, arrive with the Gulf open.

Warm advection aloft may be able to trigger some isolated to low end
scattered (20-30%) convection each day but the better rain chances
look to be timed to the passage of a cold front Tuesday and
potentially Wednesday night into Thursday when another system moves
through the Midwest.

The model consensus pops (which appear too high) generally have a 25
to 50 percent chance for rain Monday night through Thursday. The
exceptions are Tuesday night and Wednesday night where the model
consensus has a 50-60% chance of rain.

Tuesday afternoon/evening could be quite interesting. The timing of
the cold front will be the critical factor regarding the potential
for any severe storms. Some of the machine learning sites are
already suggesting a potential for severe storms. Moisture may
initially be on the low side but there is a respectable moisture
plume coming from the Gulf to allow storm development.

&&

.AVIATION /12Z TAFS THROUGH 12Z SATURDAY/...
Issued at 604 AM CDT Fri Mar 27 2026

Predominantly VFR expected during the period. Stratus with MVFR
ceilings extends off Lake Michigan into south central Wisconsin
and northern Illinois just east of the KDBQ and KMLI terminals.
Flow in the cloud bearing layer while E/NE is only 5-10 kt and
thus owes to considerable uncertainty on this being able to reach
either terminal. In addition, some MVFR ceilings extend just
south of KBRL at the start of the period. Will have to watch
for some stratocu forming further west with heating and steep
low level lapse rates although shallow moisture and so believe
primarily scattered MVFR bases with a chance (30%) for a transient
MVFR ceiling. Upstream, another batch of clouds, primarily VFR,
extends across much of Minnesota into the eastern Dakotas ahead
of a wave. These clouds will be ushered eastward with the wave
and may brush KCID and KDBQ late morning through early afternoon
with a period of higher MVFR to VFR ceilings. Skies then look to
be mainly clear tonight. Winds will become gusty from the N/NW
today with gusts 20-25+ kts. The winds will then become light
and variable tonight as high pressure begins to build into the
region.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...None.
IL...None.
MO...None.

&&

SHORT TERM...08
LONG TERM...08
AVIATION...McClure
Hazardous weather outlook, Mar 27, 4:08 AM CDT, 7 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
408 AM CDT Fri Mar 27 2026

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-280915-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
408 AM CDT Fri Mar 27 2026

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

Northwest winds of 15 to 25 mph, combined with low humidity and
dried vegetation will create an elevated fire risk along and west
of the Mississippi.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

South winds of 15 to 25 mph, combined with low humidity and dried
vegetation will create an elevated fire risk Saturday along and
west of the Mississippi.

There is a daily chance of thunderstorms Tuesday through Thursday.
At this time it is too early to determine any severe risk.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

In the hours before

Special weather statement, Mar 27, 11:45 AM CDT, 14 minutes before
Special Weather Statement
National Weather Service Quad Cities IA IL
1145 AM CDT Fri Mar 27 2026

IAZ040>042-051>053-063>065-067-076>078-087-088-098-MOZ009-272300-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Iowa-Johnson-Cedar-
Muscatine-Keokuk-Washington-Louisa-Jefferson-Henry IA-Van Buren-
Scotland-
Including the cities of Independence, Manchester, Dubuque,
Vinton, Cedar Rapids, Anamosa, Marengo, Iowa City, Tipton,
Muscatine, Sigourney, Washington, Wapello, Fairfield,
Mount Pleasant, Keosauqua, and Memphis
1145 AM CDT Fri Mar 27 2026

...Elevated Fire Danger Today...

Northwest winds gusting between 30 to 35 mph will combine with
low humidity and dry vegetation to produce an Elevated Fire
Danger through early this evening. If a fire were to start under
these conditions, there would be an increased threat of fire
spread and it would be difficult to control.

Outdoor burning is strongly discouraged. Use extra caution while
operating outdoor equipment around dry vegetation and do not
carelessly discard cigarettes.

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 8:19 PM CDTSpecial Weather StatementDVNDes Moines, Henry, Jefferson41 min
Mar 26, 8:40 PM CDTSpecial Weather StatementDVNLee, Van Buren50 min
Mar 26, 8:56 PM CDTSevere Thunderstorm WarningDVNDes Moines, Lee, Van Buren49 min
Mar 26, 8:32 PM CDTSpecial Weather StatementDVNMercer43 min
Mar 26, 8:58 PM CDTSpecial Weather StatementDVNWarren32 min
Mar 26, 10:11 PM CDTSpecial Weather StatementDVNMcDonough34 min
Mar 26, 10:18 PM CDTSevere Thunderstorm WarningDVNMcDonough27 min

Nearby

Red Flag Warnings in Iowa, 2026Red Flag Warnings in Illinois, 2026Red Flag Warnings in Missouri, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.